MDJunction - People Helping People
 
Ask a Question
07/21/2011 01:08 PM

Abilify and Hair Loss

butterfly9
butterfly9  
Posts: 2248
Senior Member

Hello,

I was wondering if anyone had ever taken Abilify and had hair loss and then gone off it and it grew back. ???

Reply

07/21/2011 01:39 PM
rjoyful
rjoyful  
Posts: 18
Member

My hair loss actually increased with the use of abilify.I also could not tolerate it for more than a week. It made me extremely angry and agitated. Good luck with it and keep me posted on your progress with it. My hair, years later has regrown. You have hope.

Post edited by: rjoyful, at: 07/21/2011 01:43 PM


07/22/2011 10:20 AM
butterfly9
butterfly9  
Posts: 2248
Senior Member

Hi rjoyful, thanks for the post. So, there is hope. Smile

Abilify has been like a wonder drug for me keeping me calm and controlling my mania,however; my hair is falling out and falling out fast. I'm afraid I'm going to have to discontinue it and try something else like lithium (one suggestion by a dr.). And then what if that causes hair loss too! Yikes!! Oh well, I'll keep u posted.


07/22/2011 10:58 AM
aeylania
aeylania  
Posts: 649
Member

Good luck! I'm on abilify and I love it, though if it made my hair start falling out I think I'd be quick to try something else. I hope lithium helps.

07/22/2011 01:12 PM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

I take lithium and no hair loss. Depakote is known to cause hair loss though.

07/22/2011 01:32 PM
mem2427

I have some minor hair loss and my pdoc told me to start to take centrum silver. It seems to have helped some.

07/22/2011 01:58 PM
skyrose
skyrose  
Posts: 185
Member

HI I use Abilify am on 15mg a day. I have been lucky not to have had any hair loss. I love it, the medication really controls my mania and depression. I have been taking it now for 2 years. I hope to stay on it longer if needed but if it does start to make my hair fall out I will change to something else fast. Wassat

07/22/2011 02:12 PM
Enigma1969
Enigma1969  
Posts: 2676
VIP Member
I'm an Advocate

I'm on 30mg of Abilify and I haven't experienced any hair loss thus far, thank god.

07/24/2011 12:41 PM
workinonit
Posts: 42
Member

Ack, I'm supposed to start it again (4th attempt) but there is no way I'd be ok with hair loss.

rjoyful, same here. I've had nothing but horrible reactions to it. I like zyprexa, risperdal and geodone but then end up really sick after two or three months.

Zyprexa felt like OMg I'm finally done with all that mess. It was such a relief and of course I ended up sick shortly after that. (my whole body got prickly tingles and my face and lips went numb and was getting progressively worse).


07/24/2011 04:01 PM
rjoyful
rjoyful  
Posts: 18
Member

Oh you poor kid. : ( I can't imagine. Sounds like you had a tough time, but I hope you are leveling off with your meds and becoming acclimated to them. It can take time and several trial attempts at different med cocktails, that's what I call it, anyway, We all have been thru it and some still going thru the game of bypolar guessing the therapy. lol not really funny, but if you don't make light of it, it can get to you. I try to take it moment by moment. Sideways
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved